Side effects of bipolar drugs

by Beth Kaelin
(Fayettevile NY)

I am on lamictal and lexapro but also suffer from severe migraines! Most migraine treatment is contraindicated for use with lamictal and lexapro and I have suffered seratonin syndrome as a result. I was also just diagnosed with severe anemia, severe vitamin d deficiency and an extremely high level of B12! Could these be interaction or related to the medications I am taking?


Ben's Answer:

I'm not qualified to answer a question like this. The question of drug interactions is one that only an experienced MD or Naturopathic doctor should determine. However, having a severe deficiency of Vitamin D can be a major factor in depression, as can an Iron deficiency, so these issues should definitely be addressed. Vitamin D3 is easy to take, and very inexpensive. I personally take about 5,000 IUs per day for general health.

Migraine problems can be caused by so many different things, from food allergies, to drug interactions, to stress and nutritional problems. And standard medical intervention often just adds more heavy medication to the regimine to "manage" the migraines. Personally I would explore treatments with a Naturopath and/or Acupuncturist or NAET practitioner as possibilities.

Best Wishes,
Ben Schwarcz, MFT

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Bipolar Advice.